Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 95, NWS Nashville, TN

June 24, 2018Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2018, 9:45 PM CDT for Stewart County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 9:45 PM CDT (02:45 UTC)
Expired
Jun 24, 2018, 10:15 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

337 
WUUS54 KOHX 250245
SVROHX
TNC161-250315-
/O.NEW.KOHX.SV.W.0095.180625T0245Z-180625T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
945 PM CDT SUN JUN 24 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Stewart County in Middle Tennessee...

* Until 1015 PM CDT.

* At 944 PM CDT, a severe thunderstorm was located 9 miles northwest
  of Dover, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Dover, Big Rock, Land Between The Lakes and Indian Mound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3648 8761
      3645 8804 3650 8805 3652 8804 3656 8803
      3664 8806 3667 8792
TIME...MOT...LOC 0244Z 257DEG 22KT 3656 8798 

HAIL...1.00IN
WIND...60MPH
 
$$

Rose
1 follow-up statement
097 
WWUS54 KOHX 250302
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1002 PM CDT SUN JUN 24 2018

TNC161-250315-
/O.CON.KOHX.SV.W.0095.000000T0000Z-180625T0315Z/
Stewart TN-
1002 PM CDT SUN JUN 24 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL STEWART COUNTY...

At 1001 PM CDT, a severe thunderstorm was located near Big Rock, or
near Dover, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dover, Big Rock, Land Between The Lakes and Indian Mound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3647 8795 3666 8792 3666 8785 3663 8785
      3664 8764 3657 8763 3648 8765 3646 8791
TIME...MOT...LOC 0301Z 278DEG 18KT 3656 8785 

HAIL...1.00IN
WIND...60MPH
 
$$

Rose

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:25 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 24, 9:25 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
925 PM CDT Sun Jun 24 2018

.DISCUSSION...
A low level theta-e ridge was located this evening just south of
a dew point front that stretched from northern Arkansas into
southwestern Kentucky. This moisture-rich environment will provide
a good breeding ground for scattered to numerous showers and
thunderstorms overnight, as folks in our extreme northwestern
counties are currently finding out.

Latest short term model runs suggest that the main band of
showers may be slower to progress southward overnight than shown
by our afternoon forecast package, and have made some minor
changes in that regard, and brought the leading edge of "likely
PoPs" only to around Nashville by 12z.

SPC has us in a marginal outlook for severe storms overnight, so
wouldn't be surprised to see a few storms have sufficient umpf to
produce gusty winds and hail.

Some extreme northern areas could see average rain amounts around
an inch tonight, while extreme southern areas may not get much of
any rain at all.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Earlier convection has almost entirely
dissipated, but expect additional development later this evening
and overnight, and even lasting into the day Monday as another
shortwave moves across Middle Tennessee. The atmosphere remains
quite unstable, if a little dry, and the shortwave will help focus
available moisture.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  89  73  92  74 /  70  50  10  40  30
Clarksville    71  87  72  90  73 /  70  50  10  40  20
Crossville     68  82  67  85  69 /  50  60  20  30  30
Columbia       72  88  72  91  72 /  60  40  10  40  30
Lawrenceburg   71  88  71  91  71 /  50  40  10  30  30
Waverly        71  88  72  90  73 /  70  40  10  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........08
Hazardous weather outlook, Jun 24, 10:31 AM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1031 AM CDT Sun Jun 24 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-251015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1031 AM CDT Sun Jun 24 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Some strong to severe thunderstorms are possible across Middle
Tennessee this afternoon and evening. Main concern with any
strong to severe thunderstorms that do develop will be strong
to damaging winds. However large hail and the formation of
a tornado or two can not totally be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few strong to severe thunderstorms will be possible across
Middle Tennessee through Monday afternoon. Main concern with
any strong to severe thunderstorms that do develop will be
strong to damaging winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening and
possibly once again on Monday.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Local storm report, Jun 24, 5:00 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     5 SSW LIVINGSTON        36.32N  85.36W
06/24/2018                   OVERTON            TN   EMERGENCY MNGR

            TREES DOWN OVER A CARPORT AND TWO VEHICLES ON RICKMAN
            RD.

&&

EVENT NUMBER OHX1800181

MR3
Special weather statement, Jun 24, 6:45 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Nashville TN
645 PM CDT SUN JUN 24 2018

TNZ008-009-029-250015-
Trousdale TN-Sumner TN-Macon TN-
645 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER...WESTERN
MACON AND NORTHWESTERN TROUSDALE COUNTIES UNTIL 715 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 12 miles north of Gallatin, moving east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Westmoreland, Portland, Mitchellville, Oak Grove and Bethpage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3663 8614 3641 8615 3646 8660 3658 8660
      3663 8656 3664 8655 3664 8654 3665 8645
TIME...MOT...LOC 2344Z 270DEG 24KT 3655 8652

Rose
Special weather statement, Jun 24, 6:50 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT SUN JUN 24 2018

TNZ061-075-077-250015-
Coffee TN-Bedford TN-Marshall TN-
650 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL...
NORTHWESTERN COFFEE AND SOUTHERN BEDFORD COUNTIES UNTIL 715 PM CDT...

At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shelbyville to Petersburg. Movement was
east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Shelbyville, Wartrace, Normandy and Raus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3526 8679 3557 8639 3566 8599 3565 8598
      3562 8597 3539 8628 3541 8626 3541 8629
      3538 8633 3536 8633 3535 8641 3532 8642
      3533 8646 3536 8649 3535 8653 3537 8659
      3536 8660 3533 8660 3531 8668 3525 8675
TIME...MOT...LOC 2349Z 261DEG 19KT 3554 8637 3532 8667

Rose
Special weather statement, Jun 24, 7:34 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
734 PM CDT SUN JUN 24 2018

TNZ008-009-029-030-250100-
Trousdale TN-Sumner TN-Macon TN-Smith TN-
734 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...EAST CENTRAL
SUMNER...SOUTHERN MACON AND TROUSDALE COUNTIES UNTIL 800 PM CDT...

At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Pleasant
Shade and Dixon Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3638 8631 3655 8627 3653 8583 3627 8589
TIME...MOT...LOC 0034Z 280DEG 22KT 3646 8621

Rose
Special weather statement, Jun 24, 7:40 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
740 PM CDT SUN JUN 24 2018

TNZ007-008-250115-
Robertson TN-Sumner TN-
740 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMNER AND NORTHEASTERN
ROBERTSON COUNTIES UNTIL 815 PM CDT...

At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 16 miles northeast of Springfield, moving east at 25
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Westmoreland, Cross Plains, Portland, Orlinda, Mitchellville,
Bethpage and Oak Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3664 8624 3642 8629 3653 8671 3665 8668
      3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 0040Z 280DEG 22KT 3661 8661

Rose
Special weather statement, Jun 24, 9:36 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
936 PM CDT SUN JUN 24 2018

TNZ005-006-250300-
Stewart TN-Montgomery TN-
936 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
NORTHERN STEWART COUNTIES UNTIL 1000 PM CDT...

At 936 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Paris Landing State Park, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Big Rock and Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3666 8785 3663 8785 3664 8756 3656 8752
      3646 8805 3649 8806 3652 8804 3656 8803
      3664 8806 3665 8807 3667 8802 3668 8799
TIME...MOT...LOC 0236Z 251DEG 32KT 3658 8801

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:34 PM CDTSpecial Weather StatementOHXMacon, Trousdale26 min
Jun 24, 7:39 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale16 min
Jun 24, 7:40 PM CDTSpecial Weather StatementOHXSumner35 min
Jun 24, 8:04 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart41 min
Jun 24, 8:43 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart17 min
Jun 24, 9:36 PM CDTSpecial Weather StatementOHXStewart24 min
Jun 24, 10:13 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart32 min
Jun 25, 11:11 AM CDTSpecial Weather StatementOHXCumberland19 min
Jun 25, 12:07 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett38 min
Jun 25, 12:25 PM CDTSpecial Weather StatementOHXCumberland50 min
Jun 25, 5:47 PM CDTSpecial Weather StatementOHXOverton28 min
Jun 25, 5:51 PM CDTSevere Thunderstorm WarningOHXOverton24 min
Jun 25, 6:06 PM CDTSpecial Weather StatementOHXCoffee24 min
Jun 25, 6:17 PM CDTSpecial Weather StatementOHXFentress28 min
Jun 25, 6:32 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.